Thunderstorm Wind, Cleveland
- When
- August 3, 2:25 PM CST
- Where
- Cleveland County, 2 mi NW of Norman
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.233, -97.483
Wind was measured by the Oklahoma mesonet.
5 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 3, 1:52 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT THU AUG 3 2006
.DISCUSSION...
A COLD FRONT THAT EXTENDS FROM STILLWATER...TO OKLAHOMA CITY...AND
HOLLIS AND A DIFFERENTIAL HEATING ZONE ACROSS WEST CENTRAL OKLAHOMA
WILL REMAIN FOCI FOR SCATTERED THUNDERSTORMS INTO THE EVENING WITH
ISOLATED STORMS POSSIBLE ELSEWHERE. MOST WIDESPREAD DEVELOPMENT IS
EXPECTED ACROSS THE TEXAS PANHANDLE DUE TO STRONGER FRONTAL
CONVERGENCE AND UPSLOPE FLOW.
WET MICROBURSTS AND HEAVY RAIN ARE POSSIBLE NEAR AND NORTH OF THE
FRONT WHERE MID/UPPER LEVEL MOISTURE IS DEEPEST PER 12Z KAMA RAOB
THAT IS REPRESENTATIVE FOR PORTIONS OF THE FORECAST AREA. ASCENT
FOR ADDITIONAL CONVECTION IS EXPECTED TO TRANSITION TO A MORE HIGH
BASED NATURE LATER TONIGHT AS A VEERING PROFILE INCREASES WITH
WIDELY SCATTERED CONVECTION POSSIBLY ONGOING FRIDAY MORNING.
RAIN CHANCES ARE WORTH MENTIONING THROUGH FRIDAY NIGHT AS THE
MID/UPPER RIDGE GRADUALLY REFORMS AND ALLOWS THE AIRMASS TO MODIFY
TO A WARMER/DRIER ONE. THE ABOVE MENTIONED COLD FRONT SHOULD
EXPERIENCE FRONTOLYSIS ACROSS CENTRAL/SOUTHERN OKLAHOMA DURING THIS
PERIOD BEFORE BECOMING INDISTINGUISHABLE. OTHERWISE...ANOTHER WARMUP
WILL BE THE MAIN HIGHLIGHT IN THE UPCOMING FORECAST PACKAGE WITH 100
DEGREE PLUS DAYS RETURNING TO THE ENTIRE AREA BY EARLY NEXT WEEK.
THE HEAT ADVISORY IS SCHEDULED TO EXPIRE AT 7 PM. AN EXTENSION TO
THE ADVISORY WAS CONSIDERED FOR SOUTHWEST OKLAHOMA/WESTERN NORTH
TEXAS BUT WITH A COLD FRONT OVER THE AREA AND STILL MOVING SOUTH
ALONG WITH PROSPECTS FOR ADDITIONAL SOUTHWARD MOVEMENT TONIGHT AND
SIGNIFICANT RAIN CHANCES...WE BELIEVE THE MESSAGE FOR EXCESSIVE HEAT
WILL BE BEST RECEIVED WHEN RESERVED FOR THE HOTTEST DAYS.
THEREFORE...WE WILL LET THE ADVISORY GO AWAY TEMPORARILY WITH THE
EXPECTATION THAT THE ADVISORY MAY RETURN BY THE END OF THE WEEKEND
OR POSSIBLY EARLY NEXT WEEK IF THE FORECAST VERIFIES.
THERE REMAIN SOME UNCERTAINTY AS TO THE FORECAST FOR SUNDAY/MONDAY.
THE LATEST NAM IS QUITE AGGRESSIVE WITH ANOTHER COLD FRONT MOVING
INTO NORTHERN OKLAHOMA LATE SUNDAY. ALTHOUGH THIS SOLUTION IS
CURRENTLY DISCOUNTED DUE TO LACK OF MODEL CONTINUITY AND INEXPERIENCE
WITH THE NEW VERSION OF THE NAM...IF THE LATEST NAM VERIFIES...
COOLER AIR AND A CHANCE OF THUNDERSTORMS MAY RETURN TO AT LEAST
PORTIONS OF THE AREA BY SUNDAY. FUTURE SHIFTS SHOULD MONITOR NAM
TRENDS FOR THIS POSSIBILITY.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 97 75 98 / 40 20 20 10
HOBART OK 75 98 74 100 / 50 20 20 10
WICHITA FALLS TX 77 101 76 101 / 30 20 20 10
GAGE OK 69 94 70 99 / 30 20 20 10
PONCA CITY OK 71 94 72 97 / 20 20 20 10
DURANT OK 77 99 75 99 / 20 20 20 10
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
JAMESHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT THU AUG 3 2006
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS TODAY AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS
EXPECTED.
DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH THROUGH CENTRAL
OKLAHOMA DURING THE DAY... BECOMING STATIONARY ACROSS SOUTHERN
OKLAHOMA INTO WESTERN NORTH TEXAS TONIGHT. SCATTERED THUNDERSTORMS
WILL BE POSSIBLE NEAR AND NORTH OF THE FRONT. THE HIGHEST CHANCES
FOR STORMS WILL BE NEAR THE FRONT IN CENTRAL AND SOUTHERN OKLAHOMA
THIS EVENING AND OVERNIGHT. A FEW OF THE STRONGER STORMS COULD
PRODUCE ISOLATED WIND GUSTS APPROACHING SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
TAKE PRECAUTIONS TO MITIGATE THE EFFECTS OF THE ONGOING HEAT ON
PEOPLE AND PETS. THE GREATEST HEAT STRESS WILL LIKELY CONTINUE ALONG
AND SOUTH OF THE FRONT THIS AFTERNOON. PLEASE REFER TO THE HEAT
ADVISORY FOR DETAILS.
A HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE OVER CENTRAL AND
SOUTHERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS TODAY. PLEASE
REFER TO THE FIRE DANGER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL STILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT... MAINLY NEAR THE LOCATION OF THE WEAKENING COLD FRONT.
OTHER HAZARDOUS WEATHER...
AREAS THAT EXPERIENCE SLIGHTLY COOLER AIR BEHIND THE FRONT WILL
LIKELY RETURN TO THE TRIPLE DIGIT HEAT BY SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 254 PM CDT THU AUG 3 2006 OKZ021-033-034-032030- BECKHAM OK-GREER OK-HARMON OK- 254 PM CDT THU AUG 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR VINSON IN HARMON COUNTY AT 254 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 303 PM CDT THU AUG 3 2006 OKZ022-023-032030- CADDO OK-WASHITA OK- 303 PM CDT THU AUG 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF CARNEGIE AT 303 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT THU AUG 3 2006 OKZ029-032030- CLEVELAND OK- 314 PM CDT THU AUG 3 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN AT 314 PM CDT...MOVING NORTHEAST AT 15 MPH. WINDS TO NEAR 50 MPH ARE LIKELY...ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF MOORE...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Norman radar (KTLX), 22 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Fence posts were damaged at the intersection of Cornwell and 10th Street.
Many trees were downed on the north side of town, near Interstate 40 and Highway 77. Numerous tree limbs, up to 8 inches in diameter, were also downed across town. A chain link fence was downed. An outbuilding was blown over. A movie theater sign was also splintered.
Lightning caused a fire that completely destroyed a home five miles west of Highway 99 on Moccasin Trail Road. No injuries were reported. However, four family pets were lost in the fire.
Several power lines and poles were downed across central and eastern parts of Lawton. Power lines and tree limbs were also reported down on Fort Sill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530010, 5530011, 5530012, 5530013, 5530097, 5530098, 5530100, 5530099.